Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
QuanHenry

Raw irritated skin

Recommended Posts

I am a veteran of BP and the regimen, but my skin became very red, raw, and irritated a few days ago, especially in my problem areas that I tend to use a little more on. I have laid off the BP and AHA for a few days, and have been using a moisturizer with SPF30 during the day, and slobbing on the jojoba oil and aquaphor in the evening and at night. What is worse is that the scars in that area look pissed off. I put some hydroquinone on them tonight which seems to be helping.

How long should I expect to take a break for? A week? Im concerned about breaking out without treatment.

Edited by QuanHenry
Link to comment
Share on other sites

I know how you feel, I was using salicylic acid clean and clear acne liquid and slathering that on twice a day. I have never seen my skin peel off as much or be any redder than it was then. I would suggest that you take a break from the benzoyl peroxide and try to find a more gentle acne treatment. Using more of BP will usually make things worse and it's clear that your skin does not like it one bit. I would suggest you try calamine lotion or CeraVe moisturizer as those are pretty gentle and won't make things worse. For acne, I always recommend seeing a dermatologist but if that isn't an option for you, this is a really great gentle and hydrating acne treatment cream: Complete Breakout Treatment. Read some of the reviews as well, it works really well for some and it may work for you! Other than that I would stop using BP, I believe you are only aggravating your skin conditions by using it, and it's best to let your skin heal for now, rather than make it worse. For the redness, try a little bit of ice on the affected area, and use tons of moisturizer at night. For the scars, i'd even go as far as to say you need some sort of bacitraycin or other type of first aid gel to ensure they don't get worse. That is what i used as damage control after the salicylic acid. Good luck! Don't worry, your skin is having a reaction to the BP and just needs to breathe a little bit. Things should get better soon!

Disclaimer: Not a dermatologist or any kind of skin specialist, please do your own research to ensure that the products I mentioned will work for you. 

Link to comment
Share on other sites

Thanks for the response, but I should have given a little more history.

I usually tolerate BP pretty well. Ive been using it for almost 10 years on and off, and havent been so raw since I started using it all those years ago. A few months ago I began using Dans AHA. and for a while it got along just fine but that may be part of the problem. When I ran out of BP a few weeks ago, I had to go with what they had at the grocery store. They only had 10% (which I wont use) and one 2.5% by Neutrogena, which I bought thinking it would be fine. Something felt wrong when I first applied it. It is really thick and drying, not creamy or watery at all. My skin got a little red and flaky which is unusual, but I thought I would adjust. After a week or two, the irritation happened.

My skin does seem to be healing. There was what looked like a tan line where the irritation was, that is less noticeable than a few days ago. So I guess my question is, how often should I use BP, and AHA? Like I said, Im afraid of breaking out if I dont use enough BP, but overuse is obviously just as bad.

Edited by QuanHenry
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×